Alert archive / Oregon / High Wind Watches in 2005
High Wind Watch 3, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Nov 29, 2005, 3:01 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 1, 2005, 8:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 29, 2005, 3:01 PM PST (23:01 UTC)
- In effect from
- Dec 1, 2005, 8:00 AM PST
- Expired
- Nov 30, 2005, 11:16 AM PST
- In force
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 292301 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 301 PM PST TUE NOV 29 2005 ...STRONG STORM SYSTEM APPROACHING SOUTHERN OREGON WEDNESDAY NIGHT WILL BRING STRONG SOUTH WINDS TO THE SOUTHERN OREGON COAST ON THURSDAY... .A STRONG STORM SYSTEM WILL APPROACH THE SOUTHERN OREGON COAST ON WEDNESDAY. THIS SYSTEM ARRIVES OFFSHORE OF NORTHERN CALIFORNIA COASTAL WATERS BEFORE MOVING NORTHEAST INTO THE SOUTHERN OREGON COASTAL WATERS...BRINGING STRONG SOUTHERLY WINDS TO THE COAST ON THURSDAY. ORZ021-022-300715- /O.NEW.KMFR.HW.A.0003.051201T1600Z-051202T0400Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 301 PM PST TUE NOV 29 2005 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE SOUTHERN OREGON COAST. WINDS WILL INCREASE AHEAD OF A COLD FRONT MOVING INTO THE REGION ON THURSDAY...WITH SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 60 MPH POSSIBLE BY THURSDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ SVEN
3 follow-up statements
000 WWUS76 KMFR 300723 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1123 PM PST TUE NOV 29 2005 ...STRONG LOW PRESSURE SYSTEM APPROACHING THE SOUTHERN OREGON COAST WEDNESDAY NIGHT WILL BRING STRONG SOUTH WINDS THURSDAY... .A STRONG LOW PRESSURE SYSTEM WILL DEVELOP OFF THE NORTHERN CALIFORNIA COAST WEDNESDAY. THIS SYSTEM WILL MOVE NORTHEAST INTO THE SOUTHERN OREGON COASTAL WATERS WEDNESDAY NIGHT...AND BRING STRONG SOUTHERLY WINDS TO THE COAST THURSDAY. ORZ021-022-301530- /O.CON.KMFR.HW.A.0003.051201T1600Z-051202T0400Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1123 PM PST TUE NOV 29 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. WINDS WILL INCREASE AHEAD OF A COLD FRONT MOVING INTO THE REGION THURSDAY MORNING...WITH SOUTH WINDS OF 30 TO 40 MPH AND GUSTS AROUND 60 MPH POSSIBLE DURING THE DAY THURSDAY. A HIGH WIND WATCH MEANS SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR UPDATED INFORMATION. $$ MUNDELL
000 WWUS76 KMFR 301420 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 620 AM PST WED NOV 30 2005 ...STRONG LOW PRESSURE SYSTEM APPROACHING THE SOUTHERN OREGON COAST TONIGHT WILL BRING STRONG SOUTH WINDS THURSDAY... .A STRONG LOW PRESSURE SYSTEM WILL DEVELOP OFF THE NORTHERN CALIFORNIA COAST TODAY. THIS SYSTEM WILL MOVE NORTHEAST INTO THE SOUTHERN OREGON COASTAL WATERS TONIGHT...AND BRING STRONG SOUTHERLY WINDS TO THE COAST THURSDAY. ORZ021-022-302230- /O.CON.KMFR.HW.A.0003.051201T1600Z-051202T0400Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 620 AM PST WED NOV 30 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR SOUTH CENTRAL OREGON COAST AND CURRY COUNTY COAST... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR SOUTH CENTRAL OREGON COAST AND CURRY COUNTY COAST. SOUTH WINDS OF 35 TO 45 MPH CAN BE EXPECTED FROM THURSDAY MORNING THROUGH THURSDAY EVENING...WITH GUSTS AROUND 60 MPH POSSIBLE DURING THE DAY THURSDAY AS A STRONG LOW PRESSURE MOVES ACROSS THE COASTAL REGION. A HIGH WIND WATCH MEANS SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR UPDATED INFORMATION. $$ FB
000 WWUS76 KMFR 301916 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1116 AM PST WED NOV 30 2005 ...STRONG LOW PRESSURE SYSTEM APPROACHING THE SOUTHERN OREGON COAST TONIGHT WILL BRING STRONG SOUTH WINDS TONIGHT THROUGH THURSDAY MORNING... .A STRONG LOW PRESSURE SYSTEM WILL DEVELOP OFF THE NORTHERN CALIFORNIA COAST TODAY. THIS SYSTEM WILL MOVE NORTHEAST INTO THE SOUTHERN OREGON COASTAL WATERS TONIGHT...AND BRING STRONG SOUTHERLY WINDS TO THE COAST TONIGHT THROUGH THURSDAY MORNING. ORZ021-022-010330- /O.UPG.KMFR.HW.A.0003.051201T1600Z-051202T0400Z/ /O.NEW.KMFR.HW.W.0007.051201T0600Z-051201T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1116 AM PST WED NOV 30 2005 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY FOR THE SOUTHERN OREGON COAST... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY FOR THE SOUTHERN OREGON COAST. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH WINDS OF 30 TO 40 MPH CAN BE EXPECTED FROM 10 PM THIS EVENING THROUGH 10 AM THURSDAY MORNING...WITH GUSTS AROUND 60 MPH POSSIBLE AS A STRONG LOW PRESSURE CENTER MOVES ACROSS THE COASTAL REGION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ SVEN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Nov 29, 8:49 AM PST, 6 hours 12 minutes earlier.
Area forecast discussion, Nov 29, 8:49 AM PST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MEDFORD OR 849 AM PST TUE NOV 29 2005 .DISCUSSION...SHOWERY ACTIVITY CONTINUES TODAY WITH DEEP ONSHORE FLOW AND UPPER SUPPORT AS LEFT EXIT REGION OF 120 KT JET BEGINS TO NUDGE INTO THE REGION. CURRENT SNOW LEVELS ARE CONFIRMED THIS MORNING WITH OBSERVATIONS...WITH SEXTANT SHOWING A TEMP OF 32 DEGREES IN FOG. NEXT OBJECT ON THE HORIZON IS SYSTEM LOOKING TO ENTER ON WEDNESDAY NIGHT...WHICH WILL PROBABLY SEE A NUMBER OF WIND WATCHES. NO UPDATE PLANNED FOR THIS MORNING. SVEN .PREVIOUS DISCUSSION...MT ASHLAND RADAR SHOWING NEGLIBLE PRECIPITATION OVER THE FORECAST AREA. SATELLITE IMAGERY HOWEVER SHOWS LARGE AREA OF COLD PACIFIC AIR STREAMING INTO THE PAC NW AS EVIDENCED BY OPEN CELL CUMULUS CLOUDS. AS THIS COLD AIR MOVES IN UNDER STRONG ZONAL FLOW ALOFT EXPECT WIDESPREAD SHOWER ACTIVITY...ESPECIALLY NORTH IN COOS AND DOUGLAS COUNTIES. SHOWERS WILL GRADUALLY DIMINISH TODAY. SHOWERS WILL END LATER TONIGHT AND WEDNESDAY LOOKS DRY UNDER AN UPPER RIDGE. THE RIDGE WILL BREAK TO THE EAST WEDNESDAY EVENING. THE NEXT SYSTEM APPEARS VERY SIMILAR TO THE ONE ON MONDAY. A WARM FRONT WILL MOVE UP INTO THE AREA FROM THE SOUTHWEST WEDNESDAY NIGHT...AND THE TRAILING COLD FRONT WILL MOVE ONSHORE THURSDAY EVENING. EXPECT LOTS OF RAIN AND WIND WITH THIS SYSTEM. WITH THE JET STREAM LOCATED OVER OREGON NEXT WEEK WE WILL REMAIN SQUARELY IN THE STORM TRACK FOR SEVERAL MORE DAYS. A STRONG SYSTEM MOVES ONSHORE SATURDAY AFTERNOON AND A WEAKER SYSTEM ARRIVES MONDAY. .AVIATION...CURRENT TAFS AND ROUTE FCSTS COVER EXPECTED CONDITIONS NEXT 12 TO 24 HOURS. GENERALLY VFR CONDITIONS EXPECTED EXCEPT FOR AREAS OF MVFR CONDITIONS OF FOG AND LOW CLOUDS IN SCATTERED SHOWERS. .MFR WATCHES/WARNINGS/ADVISORIES... OR...SMALL CRAFT ADVISORY...FLORENCE OR TO OR/CA BORDER 0-60 NM. CA...SMALL CRAFT ADVISORY...OR/CA BORDER TO PT ST GEORGE CA 0-60 NM. && ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
In the hours before
Local storm report, Nov 29, 9:38 AM PST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
938 AM PST TUE NOV 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM HEAVY RAIN 2 NNE SELMA 42.30N 123.59W
11/29/2005 1.05 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR PRECIPITATION ENDING AT 7 AM. 1 INCH OF SNOW
FELL.
&&
ORRLocal storm report, Nov 29, 9:41 AM PST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
941 AM PST TUE NOV 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM HEAVY RAIN 2 NNE SELMA 42.30N 123.59W
11/29/2005 1.05 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR PRECIPITATION ENDING AT 7 AM. 1 INCH OF SNOW
FELL.
&&
ORRLocal storm report, Nov 29, 9:43 AM PST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
943 AM PST TUE NOV 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM HEAVY SNOW 6 SSW DUNSMUIR 41.15N 122.32W
11/29/2005 4.0 INCH SHASTA CA TRAINED SPOTTER
24 HOUR SNOWFALL ENDING AT 8 AM.
&&
ORRNearby
High Wind Watches in Oregon, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.